MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK TIBIAL BASE SZ 5 RIGHT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LEGION HK TIBIAL BASE SZ 5 RIGHT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71421905
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a medical intervention was performed.Patient had right knee replacement of hinge joint put in.Patient has had severe pain for over 13 months with continues inflammation, continued severe knee pain, unable to bend (10-40 degrees) of the knee without severe pain; continued draining of synovial fluid with red blood cells in collection.Most draining consists of removing excess of 55 cc to 70 cc.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, the post revision x-rays provided demonstrate the hinge system in place but does not contribute to the root cause.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported pain, inflammation, immobility, and fluid collection could not be concluded.However, the patient¿s comorbidities (ehlers-danlos syndrome and multiple ligament insufficiencies around his right knee) cannot be ruled out as contributing factors to the reported issues.Additionally, without the results of the knee aspirations we are unable to rule out an infection as a contributory factor.The patient impact beyond the reported issues cannot be determined.No further clinical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
LEGION HK TIBIAL BASE SZ 5 RIGHT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8723515
Report Number1020279-2019-02384
Device Sequence Number1729876
Product Code KRO
UDI-Device Identifier00885556108888
UDI-Public00885556108888
Combination Product (Y/N)N
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Catalogue Number71421905
Device Lot Number13DBP0030
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART# 71424026, LOT# 15MSM0344D.; PART# 71424026, LOT# 15MSM0344D
Outcome Attributed to Adverse Event Required Intervention;